Texas, 2020

Drought in Texas, November 10 to 30, 2020

November 10 to 30, 2020 · NWS CRP · 15 events in 15 counties and zones

After a period of below normal rainfall during October into early November, severe drought conditions developed over portions of the coastal plains and the western Brush Country. Some improvement in drought conditions occurred over the Victoria Crossroads due to rainfall late in the month.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

After a period of below normal rainfall during October into early November, severe drought conditions developed over portions of the coastal plains and the western Brush Country. Some improvement in drought conditions occurred over the Victoria Crossroads due to rainfall late in the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 9, 10:51 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 9, 10:51 PM CST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1051 PM CST Mon Nov 9 2020

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...GOES image of total precipitable water showed an axis
of drier air moving from the northwest Gulf of Mexico into the
Coastal Bend. This led to a delay in onset of low stratus/fog
over the region tonight compared to last night. Satellite imagery
shows some stratus has formed over the eastern Brush Country and
near the VCT area along with fog. HRRR model is a little more in
line with what is currently going on and shows more in the way of
low stratus affecting south Texas overnight. Latest NAM forecast
soundings show low stratus/IFR ceilings and fog/MVFR vsbys will
expand after midnight over the inland coastal plains with stratus
moving into the Brush Country by 08Z Tuesday. Expect fog/LIFR
conditions will affect ALI-BEA-VCT line with fog now at VCT and
10Z at ALI. The fog will dissipate and ceilings lift from 14-16Z
over the coastal plains to MVFR as winds shift to southwest-west
due to a pre-frontal trough. Winds will shift to northerly with
passage of weak frontal boundary late in the afternoon. VFR
conditions will occur across the area by 18Z Tuesday. Winds will
be light behind the front Tuesday night and could see fog
redevelop over VCT area by 04Z Wednesday.

&&

.PREV DISCUSSION... /Issued 933 PM CST Mon Nov 9 2020/

DISCUSSION...Tidal anomalies have increased to above 1 foot
this evening and expect tides will reach 2.2 feet MSL at time
of high tide. Issued Coastal Flood Advisory for islands of Nueces
and Kleberg Counties until 10Z. No other change to the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    64  84  64  82  65  /   0  10   0   0   0
Victoria          66  85  63  83  61  /  10  10   0   0   0
Laredo            67  83  66  85  67  /   0   0   0   0   0
Alice             64  85  63  85  63  /   0  10   0   0   0
Rockport          68  81  65  81  65  /  10  10   0   0   0
Cotulla           66  82  61  85  64  /  10  10   0   0   0
Kingsville        64  85  63  83  64  /   0  10   0   0   0
Navy Corpus       70  81  69  78  69  /  10  10  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CST Tuesday For the following
     zones: Kleberg Islands...Nueces Islands.

GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Nov 9, 6:00 AM CST, 18 hours before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
600 AM CST Mon Nov 9 2020

TXZ229>234-239>247-342>347-442-443-447-101200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
600 AM CST Mon Nov 9 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is Moderate Risk of rip currents along Gulf-facing beaches
through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Minor coastal flooding is possible through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
600 AM CST Mon Nov 9 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous marine conditions are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas County Islands

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
Aransas County Islands forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and continued through the end of the month.

Drought, Coastal Aransas County

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coastal Aransas County forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and continued through the end of the month.

Drought, Coastal San Patrico County

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coastal San Patrico County forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and continued through the end of the month.

Drought, Coastal Refugio County

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coastal Refugio County forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and continued through the end of the month.

Drought, Inland Refugio County

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
Inland Refugio County forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and continued through the end of the month.

Drought, Coastal Nueces County

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coastal Nueces County forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and continued through the end of the month.

Drought, Nueces County Islands

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nueces County Islands forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and continued through the end of the month.

Drought, La Salle

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Severe drought developed over the northwest part of the county by the 10th and continued through the end of the month.

Drought, Webb

When
November 10, 12:00 AM CST to November 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought developed over the western part of the county by the 10th and continued through the end of the month.

Drought, Bee

When
November 10, 12:00 AM CST to November 29, 11:59 PM CST
Where
Bee forecast zone
Reported by
Drought Monitor
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Severe drought developed over the eastern part of the county by the 10th and eased by the end of the month.

Drought, Goliad

When
November 10, 12:00 AM CST to November 29, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought developed over the county by the 10th and eased by the end of the month.

Drought, Victoria

When
November 10, 12:00 AM CST to November 29, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought developed over the county by the 10th and eased by the end of the month.

Drought, Inland Calhoun County

When
November 10, 12:00 AM CST to November 29, 11:59 PM CST
Where
Inland Calhoun County forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and eased by the end of the month.

Drought, Coastal Calhoun County

When
November 10, 12:00 AM CST to November 29, 11:59 PM CST
Where
Coastal Calhoun County forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and eased by the end of the month.

Drought, Calhoun County Islands

When
November 10, 12:00 AM CST to November 29, 11:59 PM CST
Where
Calhoun County Islands forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought developed over the area by the 10th and eased by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, November 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929128, 929129, 929130, 929131, 929132, 929133, 929134, 929135, 929136, 929137, 929138, 929139, 929140, 929141, 929142.